MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY
Catalog Number ECHO-HD-25-EBUS-P-C
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) # k160229.It was originally indicated that the device involved in this complaint was being returned to cook (b)(4) for evaluation; the device has not yet been received, however, if it is returned, the device will be evaluated and the investigation will be updated.As the device was not returned for evaluation, the cause of this complaint could not be conclusively determined.With the information provided a document based investigation was carried out.The customer complaint is considered to be confirmed based on customer testimony.Prior to distribution, all echo-hd-25-ebus-p-c devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at (b)(4).A review of the manufacturing record for echo-hd-25-ebus-p-c device of lot number c1259163 did not reveal any discrepancies which could have contributed to this complaint report.From the information provided, there have been no adverse effects to the patient as a result of this occurrence.
 
Event or Problem Description
The tip of the needle at the core trap broke off inside of the patient which was retrieved with forceps.The physician then used another echo-hd-25-ebus-p-c device of the same lot# and this tip bent but did not break.The physician then switched to an echo-hd-22-ebus-p-c, lot# c1256322, and the tip of this needle at the core trap broke off inside of the patient and was retrieved with forceps.A fourth needle, echo-hd-22-ebus-p-c lot# c1254294, was opened and the tip of this device bent but did not break.The physician then called the district manager and it was suggested use another type of needle therefore the physician completed the procedure with an fna needle.The physician stated that it took approximately one hour longer for the procedure due to these difficulties.As four devices were involved in this event, a separate report has being submitted for each device.This report references the first device used - needle breakage.Reference also reports# 3001845648-2016-00306, 3001845648-2016-00307 & 3001845648-2016-00308.
 
Additional Manufacturer Narrative
Pma/510(k) # k160229.On evaluation of the returned device, it was noted that the stylet was partially inserted.The needle was broken at the notch and the tip measured approximately 4.5 mm.The customer complaint was confirmed as the needle was broken.As usage conditions cannot be replicated within the laboratory settings, the root cause for the breakage could not be conclusively determined.Prior to distribution, all echo-hd-25-ebus-p-c devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at (b)(4).A review of the manufacturing record for echo-hd-25-ebus-p-c device of lot number c1259163 did not reveal any discrepancies which could have contributed to this complaint report.From the information provided, there have been no adverse effects to the patient as a result of this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
A follow-up mdr is being submitted to include the device evaluation details.The tip of the needle at the core trap broke off inside of the patient which was retrieved with forceps.The physician then used another echo-hd-25-ebus-p-c device of the same lot# and this tip bent but did not break.The physician then switched to an echo-hd-22-ebus-p-c, lot# c1256322, and the tip of this needle at the core trap broke off inside of the patient and was retrieved with forceps.A fourth needle, echo-hd-22-ebus-p-c, lot# c1254294, was opened and the tip of this device bent but did not break.The physician then called the district manager and it was suggested use another type of needle therefore the physician completed the procedure with an fna needle.The physician stated that it took approximately one hour longer for the procedure due to these difficulties.As four devices were involved in this event, a separate report has being submitted for each device.This report references the first device used - needle breakage.Reference also reports# 3001845648-2016-00306, 3001845648-2016-00307 & 3001845648-2016-00308.

Brand Name
ECHOTIP PROCORE ENDOBRONCHIAL HD BIOPSY NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6068890
Report Number3001845648-2016-00305
Device Sequence Number18922476
Product Code FCG
UDI-Device Identifier00827002342804
UDI-Public(01)00827002342804(17)190808(10)C1259163
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/04/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberECHO-HD-25-EBUS-P-C
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/05/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/01/2016
Supplement Report FDA Received Date11/29/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;